Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 4, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 16, 2011, 3:07 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 3:07 AM MST (10:07 UTC)
- Expired
- Jan 16, 2011, 11:31 PM MST
- In force
- 20 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS75 KBYZ 161007 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 307 AM MST SUN JAN 16 2011 .STRONG WINDS ARE EXPECTED TO DEVELOP IN THE LEE OF THE ROCKIES THIS MORNING...CONTINUING INTO MONDAY MORNING. THE BEARTOOTH FOOTHILLS AND THE LIVINGSTON AREA WILL SEE STRONG WINDS EARLY THIS MORNING FROM THE SOUTHWEST...TURNING TO THE WEST LATE THIS MORNING. AREAS FROM BIG TIMBER TO HARLOWTON AND THE JUDITH GAP WILL SEE STRONG WESTERLY WINDS DEVELOP LATE THIS MORNING...WITH OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. DANGEROUS CROSS WINDS WILL OCCUR ALONG PORTIONS OF I-90 NEAR LIVINGSTON AND ALONG HIGHWAY 191 FROM BIG TIMBER THROUGH JUDITH GAP. MTZ056-161115- /O.CAN.KBYZ.HW.A.0002.110116T1300Z-110117T0700Z/ RED LODGE FOOTHILLS- INCLUDING THE CITY OF...RED LODGE 307 AM MST SUN JAN 16 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WATCH. EXPECT WINDY CONDITIONS THIS AFTERNOON THROUGH TONIGHT...WITH OCCASIONAL GUSTS TO AROUND 45 MPH. HOWEVER THE POTENTIAL FOR DAMAGING WINDS APPEARS SLIGHT AT THIS TIME FOR THE RED LODGE FOOTHILLS. STRONGER WINDS WITH GUSTS OVER 60 MPH ARE EXPECTED TO REMAIN AT HIGHER ELEVATIONS INCLUDING THE RED LODGE SKI AREA. AS A RESULT THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MTZ028-041-063-170000- /O.UPG.KBYZ.HW.A.0002.110116T1300Z-110117T0700Z/ /O.NEW.KBYZ.HW.W.0002.110116T1600Z-110117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 307 AM MST SUN JAN 16 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WESTERLY WINDS ARE EXPECTED FROM LATE THIS MORNING THROUGH TONIGHT. * WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. * IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 191 FROM BIG TIMBER NORTH TO JUDITH GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-170000- /O.UPG.KBYZ.HW.A.0002.110116T1300Z-110117T0700Z/ /O.NEW.KBYZ.WI.Y.0004.110116T1007Z-110117T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 307 AM MST SUN JAN 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WINDS ARE DEVELOPING THIS MORNING FROM LIVINGSTON TO NYE. WINDS WILL CONTINUE TO INCREASE THROUGH THIS MORNING AND WILL REMAIN STRONG THROUGH MONDAY MORNING. * WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED THIS MORNING. WINDS WILL SHIFT BY MID DAY TO THE WEST. * IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
782 WWUS75 KBYZ 161159 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 459 AM MST SUN JAN 16 2011 .STRONG WINDS ARE EXPECTED TO DEVELOP IN THE LEE OF THE ROCKIES THIS MORNING...CONTINUING INTO MONDAY MORNING. THE BEARTOOTH FOOTHILLS AND THE LIVINGSTON AREA WILL SEE STRONG WINDS EARLY THIS MORNING FROM THE SOUTHWEST...TURNING TO THE WEST LATE THIS MORNING. AREAS FROM BIG TIMBER TO HARLOWTON AND THE JUDITH GAP WILL SEE STRONG WESTERLY WINDS DEVELOP LATE THIS MORNING...WITH OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. DANGEROUS CROSS WINDS WILL OCCUR ALONG PORTIONS OF I-90 NEAR LIVINGSTON AND ALONG HIGHWAY 191 FROM BIG TIMBER THROUGH JUDITH GAP. MTZ028-041-063-170000- /O.CON.KBYZ.HW.W.0002.110116T1600Z-110117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 459 AM MST SUN JAN 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MST MONDAY. * TIMING: STRONG WESTERLY WINDS ARE EXPECTED FROM LATE THIS MORNING THROUGH TONIGHT. * WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. * IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 191 FROM BIG TIMBER NORTH TO JUDITH GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ033-161700- /O.NEW.KBYZ.FG.Y.0001.110116T1159Z-110116T1700Z/ FALLON- INCLUDING THE CITY OF...BAKER 459 AM MST SUN JAN 16 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. * TIMING: DENSE FOG WILL PERSIST THROUGH MID MORNING. WARMING TEMPERATURES AND WESTERLY WINDS SHOULD ALLOW FOG TO DISSIPATE BY MID DAY. * VISIBILITY: DENSE FOG WILL REDUCE VISIBILITY TO AROUND A QUARTER OF A MILE AT TIMES THIS MORNING. * IMPACTS: COMBINATION OF SLICK SNOW PACKED ROADS AND VERY POOR VISIBILITY WILL MAKE TRAVEL VERY HAZARDOUS THIS MORNING ACROSS FALLON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ MTZ065-066-170000- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 459 AM MST SUN JAN 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING: STRONG WINDS ARE DEVELOPING THIS MORNING FROM LIVINGSTON TO NYE. WINDS WILL CONTINUE TO INCREASE THROUGH THIS MORNING AND WILL REMAIN STRONG THROUGH MONDAY MORNING. * WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED THIS MORNING. WINDS WILL SHIFT BY MID DAY TO THE WEST. * IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE. && $$ HTTP://WEATHER.GOV/BILLINGS
995 WWUS75 KBYZ 161656 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 956 AM MST SUN JAN 16 2011 MTZ033-161800- /O.CAN.KBYZ.FG.Y.0001.000000T0000Z-110116T1700Z/ FALLON- INCLUDING THE CITY OF...BAKER 956 AM MST SUN JAN 16 2011 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE DENSE FOG ADVISORY. FOG THAT DEVELOPED EARLIER THIS MORNING HAS NOW DISSIPATED. $$ MTZ028-041-063-170500- /O.CON.KBYZ.HW.W.0002.000000T0000Z-110117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 956 AM MST SUN JAN 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP LATE THIS THIS MORNING AND CONTINUE THROUGH TONIGHT. * WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. * IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 191 FROM BIG TIMBER NORTH TO JUDITH GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-170500- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 956 AM MST SUN JAN 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MONDAY MORNING. * WINDS: A PEAK WIND GUST OF 66 MPH WAS REPORTED IN LIVINGSTON AND A PEAK WIND GUST OF 69 MPH WAS REPORTED AT THE STILLWATER MINE SOUTHWEST OF NYE THIS MORNING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL CONTINUE THROUGH MONDAY MORNING. * IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
155 WWUS75 KBYZ 162240 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 340 PM MST SUN JAN 16 2011 MTZ028-041-063-171300- /O.CON.KBYZ.HW.W.0002.000000T0000Z-110117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 340 PM MST SUN JAN 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. * TIMING: WEST WINDS WILL INCREASE AGAIN THIS EVENING AND CONTINUE THROUGH TONIGHT. WINDS WILL DISSIPATE MONDAY MORNING. * WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. * IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 191 FROM BIG TIMBER NORTH TO JUDITH GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-171300- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 340 PM MST SUN JAN 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING: WINDS WILL INCREASE AGAIN THIS EVENING AND CONTINUE THROUGH MONDAY MORNING BEFORE DISSIPATING. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 70 MPH THIS EVENING AND CONTINUE THROUGH MONDAY MORNING. * IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
927 WWUS75 KBYZ 170631 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1131 PM MST SUN JAN 16 2011 MTZ028-041-063-170745- /O.CAN.KBYZ.HW.W.0002.000000T0000Z-110117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 1131 PM MST SUN JAN 16 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED OVER THE PAST SEVERAL HOURS. WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE NIGHT WITH GUSTS AROUND 40 MPH. HOWEVER THE THREAT FOR DAMAGING WINDS HAS SUBSIDED. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. DRIVERS ALONG HIGHWAY 191 SHOULD STILL BE ALERT FOR OCCASIONAL STRONG CROSSWINDS FROM BIG TIMBER THROUGH JUDITH GAP. $$ MTZ065-066-170745- /O.CAN.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1131 PM MST SUN JAN 16 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS CONTINUE TO DIMINISH ALONG THE BEARTOOTH FOOTHILLS AND IN THE LIVINGSTON AREA THIS EVENING. WHILE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY...THE THREAT FOR DAMAGING WINDS HAS SUBSIDED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HIGH PROFILE VEHICLES SHOULD REMAIN ALERT FOR OCCASIONAL STRONG CROSSWINDS ALONG I-90 FROM BIG TIMBER THROUGH LIVINGSTON. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:06 PM MST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 15, 9:06 PM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
906 PM MST SAT JAN 15 2011
.SHORT TERM...VALID FOR SUN AND MON...
DIFFICULT TEMPERATURE FORECAST TONIGHT AS A SHALLOW LAYER OF
ARCTIC REMAINS FROM BILLINGS EASTWARD. COLD AIR IS MAINLY TRAPPED
IN RIVER VALLEYS THIS EVENING WITH TEMPERATURES HOVERING IN THE
SINGLE DIGITS TO MID TEENS. TEMPERATURES DID JUMP TO THE LOWER
30S BRIEFLY THIS EVENING IN BILLINGS AS WEST WINDS DEVELOPED.
THESE WINDS HAVE SINCE GONE CALM AND CAUSED TEMPERATURES TO FALL
BACK INTO THE TEENS. HAVE GONE WITH CURRENT TEMPERATURES FOR LOWS
TONIGHT AS THE ARCTIC AIR WILL PUSH EASTWARD TONIGHT.
TEMPERATURES ALREADY IN THE LOWER 30S AT LAUREL AND EXPECT TO SEE
RISING TEMPERATURES FROM BILLINGS EAST TO HYSHAM OVERNIGHT.
WILL KEEP HIGH WIND WATCH GOING FOR THE WESTERN ZONES FOR
TOMORROW. 00Z MET GUIDANCE COMING IN WITH SLIGHTLY WEAKER WINDS
FOR THE GAP AREAS ON SUNDAY WITH A WEAKER SURFACE GRADIENT. HIGH
WIND WARNING MAY BE POSSIBLE OVER THE WESTERN PLAINS SUNDAY FROM
MARTINSDALE TO HARLOWTON AND SOUTH TO BIG TIMBER. STABLE AIR MASS
SETTING UP ALOFT WITH 55KT WINDS AT THE BOUNDARY LAYER. ONLY
PROBLEM IS THAT MODEL SOUNDINGS ARE INDICATING STRONG OMEGA OVER
THE AREA WHICH MAY LIMIT MIX DOWN WINDS. IF STRONG WINDS ALOFT DUE
HOOK UP WITH THE SURFACE IT WILL NOT BE UNTIL LATE MORNING. WILL
HOLD OFF ON UPGRADING HIGH WIND WARNING FOR THE PLAINS AND GAP
AREAS AT THIS TIME AND LET THE MIDNIGHT SHIFT LOOK AT THE FULL
SUIT OF THE 00Z RUNS. RICHMOND
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
PERIOD BEGINS WITH AN ELONGATED OMEGA BLOCK POSITIONED OVER THE
FORECAST AREA...WITH A STATIONARY LOW OVER THE NORTHERN PACIFIC
OCEAN AND ANOTHER LOW IN NORTHEASTERN CANADA. THE RIDGE AXIS WILL
REMAIN JUST OFF OF THE PACIFIC NORTHWEST COAST FOR MOST OF THE
PERIOD...WHICH MEANS THE REGION WILL BE UNDER THE INFLUENCE OF
NORTHWESTERLY FLOW ALOFT THROUGHOUT THE EXTENDED PERIOD.
IT IS INTERESTING TO SEE THAT THE MODELS SEEM TO HAVE A PRETTY
GOOD IDEA EARLY ON IN THE EXTENDED ON THE PLACEMENT AND INTENSITY
OF THIS SYSTEM. IN FACT...MODEL CONFIDENCE SUMMARY OUTPUT
STATISTICS FROM WR ARE INDICATING THAT THE MODEL SPREAD IS
PERFORMING AS IT SHOULD BE FOR TUESDAY INTO WEDNESDAY.
NORTHWEST TO SOUTHWEST ORIENTED FRONTAL BOUNDARY AT THE SURFACE
WILL MOST LIKELY CONTINUE TO FLUCTUATE BACK AND FORTH FOR MOST OF
THE PERIOD...KEEPING TEMPERATURE FORECASTS A BIT TRICKY AT TIMES.
SOME AREAS ON THE EASTERN SIDE OF THE FRONT COULD BE QUITE
COLD...WHILE THE WESTERN AREAS COULD BE MUCH MORE MILD.
TEMPERATURES WILL BEGIN TO MOVE A LITTLE MORE TOWARDS NORMAL FOR
THIS TIME OF THE YEAR BY FRIDAY AS HEIGHTS BEGIN TO BUILD INTO THE
AREA.
AS FAR AS PRECIPITATION IS CONCERNED...KEPT CLIMO POPS THROUGHOUT
MOST OF THE PERIOD...DUE TO LACK OF MOISTURE. MID LEVEL MOISTURE
TRANSPORT STARTS TO MAKE ITS WAY INTO THE REGION FROM THE WEST
THURSDAY NIGHT...SO RAISED POPS A LITTLE FOR HIGHER ELEVATIONS TO
ACCOUNT FOR THIS. SINGER
&&
.AVIATION...
AREAS OF LIGHT SNOW WILL BE POSSIBLE EAST OF KBIL THIS EVENING
BUT TAPER OFF AFTER MIDNIGHT. THIS WILL RESULT IN LOW CEILINGS
AND VISIBILITIES WITH MVFR CONDITIONS AT TIMES. ELSEWHERE...SKIES
WILL BE MOSTLY CLOUDY WITH VFR CONDITIONS PREVAILING.
HOWEVER...SOME RAIN AND SNOW WILL BE POSSIBLE AFTER MIDNIGHT FROM
KBIL WESTWARD BUT THE BEST CHANCES FOR PRECIP WILL ARRIVE AFTER
DAYBREAK SUNDAY. IN ADDITION...EXPECT GUSTY WINDS TONIGHT IN THE
KLVM AREA AND NEARBY FOOTHILLS OF THE BEARTOOTH/ABSAROKA
MOUNTAINS. HOOLEY
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 017/045 037/044 027/039 019/027 014/031 022/032 026/035
36/O 63/R 42/O 32/S 21/E 22/B 12/S
LVM 035/046 039/043 030/042 022/031 013/030 021/039 025/038
46/R 45/R 33/O 42/S 21/N 11/N 12/S
HDN 012/044 032/039 023/036 016/026 010/028 018/030 022/033
26/O 65/O 52/O 32/S 21/B 22/E 12/S
MLS 007/042 019/021 005/020 009/019 002/015 010/018 014/025
36/O 66/S 62/S 32/S 11/B 21/E 12/S
4BQ 012/042 031/036 013/033 012/023 006/022 014/033 022/035
66/O 66/O 62/S 22/S 11/B 21/E 12/S
BHK 004/037 019/021 902/014 006/017 907/011 001/019 011/025
36/S 65/S 32/S 22/S 11/B 21/E 12/S
SHR 025/044 030/039 023/035 021/030 011/029 019/031 021/036
45/O 65/O 52/S 33/S 22/S 22/S 22/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM 6 AM MST SUNDAY THROUGH SUNDAY
EVENING FOR ZONES 28-41-56-63-65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 15, 3:15 PM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 315 PM MST SAT JAN 15 2011 MTZ028>042-056>058-063>068-WYZ098-099-162215- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 315 PM MST SAT JAN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT COLD ARCTIC AIR MASS THAT HAS BEEN IMPACTING THE AREA THE PAST FEW DAYS IS BEGINNING TO SHOW SIGNS THAT IT IS RETREATING. TEMPERATURES ACROSS THE CENTRAL ZONES ARE STARTING TO REBOUND. FOCUS NOW SHIFTS TO A POTENTIAL HIGH IMPACT WIND EVENT OVER WESTERN ZONES FROM SUNDAY MORNING THROUGH SUNDAY NIGHT. AN UPPER LEVEL JET WILL MAKE ITS WAY OVER CENTRAL MONTANA BRINGING WITH IT VERY STRONG WINDS. THE POSITIONING OF THE UPPER LEVEL JET IN CONCERT WITH SIGNIFICANT PRESSURE FALLS OVER EASTERN MONTANA WILL SETUP A PATTERN WHICH SUPPORTS STRONG WINDS FROM JUDITH GAP...TO LIVINGSTON...TO NYE...AND INTO THE RED LODGE FOOTHILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:07 AM MST | High Wind Warning | BYZ | Golden Valley, Wheatland | 20 hr |
| Jan 16, 4:59 AM MST | Dense Fog Advisory | BYZ | Fallon | 5 hr |
| Jan 16, 5:31 AM MST | Winter Weather Advisory | BYZ | Big Horn, Custer, Fallon, Musselshell, Rosebud, Treasure | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.